For new member Binxy_Jay

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/28/2008 9:58 PM (GMT -6)   
HI
I have just (really only yesterday) been put on lithium and i was wondering if someone could tell me the possible side effects of the drug and how long i wait before i exepect anything at all.
I've heard that you should take vitamin suppliments while on lithium. if so, which ones?
ALSO
whats a PDOC?

--Binxy_Jay
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

Post Edited (serafena) : 8/28/2008 10:02:26 PM (GMT-6)


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/28/2008 10:01 PM (GMT -6)   
Hi Binxy_Jay,

Welcome to the forum, glad to have you here. I've never been on lithium, so I'll have to let others tell you what to expect there. I can tell you that pdoc is psychiatrist. If there's anything else, just jump right in and ask or comment away.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Lorraine-NL
Regular Member


Date Joined Jul 2008
Total Posts : 81
   Posted 8/29/2008 8:21 AM (GMT -6)   

Hi and welcome.

My biggest concerns with Lithium are memory loss and hair loss. There are other side effects as with all medications. Not everyone is affected by them. I was told to drink plenty of water as Lithium can cause dehydration, plus limit my caffeine intake. There are also alot of drug interactions with Lithium, so I make sure that any doc I see knows that I am taking Lithium. I'm sure there are links here that you can read more about Lithium and it's interactions and side effects. Lithium has been a god send to me!!

Good luck....


Bipolar II
FMS
Migraine
~*~*~*~
Lithium 600mg/daily
Celexa 10mg/pm
Clonazepam 0.25mg/pm
Ativan 2mg/as needed
 


Lorraine-NL
Regular Member


Date Joined Jul 2008
Total Posts : 81
   Posted 8/29/2008 8:40 AM (GMT -6)   
I forgot to mention that you should get a blood test each month to have your Lithium levels checked because too much Lithium in your body can be toxic, and also, you should have your thyroid checked each month as Lithium can cause hypothyroidism.

Bipolar II
FMS
Migraine
~*~*~*~
Lithium 600mg/daily
Celexa 10mg/pm
Clonazepam 0.25mg/pm
Ativan 2mg/as needed
 


binxy_jay
New Member


Date Joined Aug 2008
Total Posts : 2
   Posted 8/30/2008 12:04 AM (GMT -6)   
thanks so much thats a big help

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/2/2008 9:03 PM (GMT -6)   
binxy_jay,

First, I would like to welcome you to HealingWell and to the Bipolar Forum.

You only need to get monthly bloodwork for the first few months after starting Lithium. Once you are at a therapudic dose and your levels are good you only need to get bloodwork done every 3-4 months. You would only need to get it done more frequently if your pdoc thinks it is a necessity.
You should also watch how much NSAIDs you take (like Advil, motrin, aleve, etc) for they can elevate the amount of Lithium in your system.

As Lorraine said, it is important to drink a lot of water 8-10 cups daily for Lithium can dehydrate you. Also you should try to watch your caffeine intake as well. If you have any questions or concerns please don't hesitate to ask you pdoc or just post on the board.


Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, March 26, 2017 2:49 PM (GMT -6)
There are a total of 2,782,162 posts in 305,747 threads.
View Active Threads


Who's Online
This forum has 152073 registered members. Please welcome our newest member, Annettie.
446 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, 81GyGuy, Rikky1, pattygirl, gateway43, cakegirl, mpost, magoo2, jonevers, maeri554, triple_rainbow, Delynhod, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer